0

votes

birth control--weight

Answered on August 19, 2014
Created March 06, 2013 at 2:04 AM

Does birth control really make you gain weight if you decide to go on it?

Bfd70bb38267fcc2d762063d691fa226

(723)

on March 07, 2013
at 06:14 PM

i have definitely noticed this. before quitting the pill, i simply could not manage to put on muscle or lose the layer of softness that was covering the little muscle that i did have

6ddb22a034e1a4e3a96d9f1907bb37e2

(302)

on March 06, 2013
at 05:09 AM

most doctors are uninformed or even ignorant of the consequences of birth control on a woman's body. Something we must all remember; pharmaceutical companies have the biggest influence over a doctors prescribing habits? what does this mean? well many are less informed than they or even we would like to admit, yet their trusted?! As far as gaining weight I totally agree with Mark. I recommend instead doing some of your own research. "Fertility Awareness" or NFP is a great alternative. A great book is " The Pill: are you sure its for you?" by Jane Bennet.

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

5 Answers

3
15dfddb2195385569014b970890b12ad

on March 06, 2013
at 03:03 AM

I really don't know. For me, yes. I gained weight while on it. And weight went down once off it. It could depend on so many factors - individual as well as what type of birth control you take.

1
81feb1022a28f534867616b9316c7aa4

on March 06, 2013
at 09:37 AM

I have also read somewhere that it makes it a-lot harder for women to put on any muscle while on BC pills

Bfd70bb38267fcc2d762063d691fa226

(723)

on March 07, 2013
at 06:14 PM

i have definitely noticed this. before quitting the pill, i simply could not manage to put on muscle or lose the layer of softness that was covering the little muscle that i did have

1
323e0dff8d360ed6df0c02a169f4836d

on March 06, 2013
at 04:42 AM

One of my favorite quotes by author Gary Taubes in "Good Calories, Bad Calories" is that "obesity is a fat accumulation disorder." Meaning this: If someone is 8+ feet tall there is a good chance that there is or was hormonal problems. Your body's excess adipose tissue is, like heigth, a result of hormones in the body. Even though insulin is often thought about as the main hormone surrounding fat accumulation, virtually every hormone has some impact on fat storage. It is a result of hormones that during puberty females body fat percentage increases. Since birth control pills contain pretty potent hormones there is no doubt that this will have an impact on your weight. This just needs to be one of the things you discuss with your doctor when deciding if this is the best choice for you.

Mark

www.trek2fitness.com

6ddb22a034e1a4e3a96d9f1907bb37e2

(302)

on March 06, 2013
at 05:09 AM

most doctors are uninformed or even ignorant of the consequences of birth control on a woman's body. Something we must all remember; pharmaceutical companies have the biggest influence over a doctors prescribing habits? what does this mean? well many are less informed than they or even we would like to admit, yet their trusted?! As far as gaining weight I totally agree with Mark. I recommend instead doing some of your own research. "Fertility Awareness" or NFP is a great alternative. A great book is " The Pill: are you sure its for you?" by Jane Bennet.

0
8634d4988ced45a68e2a79e69cc01835

(1617)

on March 06, 2013
at 09:40 PM

For me, it did. Every time. Every pill I tried. From Ortho-Tricyclen, the low version of that, Demulen, Yaz, and several others over the years. I always put on 10-15lbs I could not lose unless I starved myself. They also killed my sex drive completely. But boy did I have pretty skin. :p Yaz made me an emotional beast as well. Everyone is different. No one can tell you how you'll react. My doctor swore UP and DOWN she had "never heard" of anyone gaining weight or having libido issues on Yaz. I think she was lying. I don't see her anymore, needless to say.

You can try them and see what your reaction is, and go off them if you find the side effects unbearable. I will personally never go on hormonal BC again, if I can help it.

0
582e89904fef55ad5c7dac673653ef8c

(281)

on March 06, 2013
at 08:48 AM

That shouldn't be your only worry. Birth control can make you gain weight, lose weight, get clear skin, get acne, cause odd emotional changes, cause gall stones, the list really goes on. This is all on an individual basis and NO ONE can tell you what your changes will be. If you want to try it, by all means, and see how it works with your body. Personally, I have an insert in my arm that lasts 3 years. It is putting hormones into your body that wouldn't be there normally. Do your own research and be informed about your options. No one can choose for you. Good luck.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!